Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 38, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 3, 2025, 7:41 PM EDT for Barnstable County, Bristol County, Plymouth County, Massachusetts. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2025, 7:41 PM EDT (23:41 UTC)
- Expired
- Jul 3, 2025, 8:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:50 PM EDT | TSTM WND DMG | 1 Ese New Bedford Ap, MA | In Acushnet there was several trees down. |
| Jul 3, 7:50 PM EDT | TSTM WND DMG | 3 N New Bedford Ap, MA | In New Bedford, there was a tree down blocking Puritan Way. |
| Jul 3, 7:50 PM EDT | TSTM WND DMG | Acushnet, MA | In Acushnet, several trees were down including on a few cars. |
| Jul 3, 7:50 PM EDT | TSTM WND DMG | Acushnet, MA | Tree down, blocking Hamlin Street. |
| Jul 3, 8:15 PM EDT | TSTM WND DMG | 1 Sse Pocasset, MA | In Bourne, a tree was down on Shore Rd. Relayed by amateur radio. |
| Jul 3, 8:20 PM EDT | TSTM WND DMG | 4 N Buzzards Bay, MA | In Plymouth, several trees were down on White Island Rd and a tree was down on Sandy Beach Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
615
WUUS51 KBOX 032341
SVRBOX
MAC001-005-023-040030-
/O.NEW.KBOX.SV.W.0038.250703T2341Z-250704T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
741 PM EDT Thu Jul 3 2025
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southwestern Barnstable County in southeastern Massachusetts...
Southeastern Bristol County in southeastern Massachusetts...
Southern Plymouth County in southeastern Massachusetts...
* Until 830 PM EDT.
* At 741 PM EDT, a severe thunderstorm was located near Fall River,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
New Bedford, Fall River, Plymouth, Dartmouth, Falmouth, Marion,
Middleborough, Wareham, Sandwich, Bourne, Fairhaven, Westport,
Mashpee, Carver, Lakeville, Acushnet, Freetown, Mattapoisett, and
Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4160 7070 4165 7069 4160 7078 4160 7109
4177 7111 4185 7053 4160 7051
TIME...MOT...LOC 2341Z 263DEG 31KT 4169 7103
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hrencecin1 follow-up statement
826
WWUS51 KBOX 040027
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
827 PM EDT Thu Jul 3 2025
MAC001-005-023-040037-
/O.EXP.KBOX.SV.W.0038.000000T0000Z-250704T0030Z/
Barnstable MA-Bristol MA-Plymouth MA-
827 PM EDT Thu Jul 3 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARNSTABLE...
SOUTHEASTERN BRISTOL AND SOUTHERN PLYMOUTH COUNTIES WILL EXPIRE AT
830 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm as it moves over the
waters.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Massachusetts.
LAT...LON 4160 7070 4165 7069 4160 7078 4160 7109
4177 7111 4185 7053 4160 7051
TIME...MOT...LOC 0027Z 263DEG 31KT 4174 7051
$$
HrencecinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:10 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 3, 7:10 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 710 PM EDT Thu Jul 3 2025 .SYNOPSIS... Hot temperatures today will likely trigger a round of scattered showers & t-storms between 4 and 10 PM, some of which may be severe. Quiet for Independence Day heading into the weekend, then heat and humidity kick up for Sunday and the start of next week. Unsettled weather may make a return Tuesday into Wednesday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Key Messages... * Severe weather threat in NE CT, RI, and SE MA this evening. Trimmed back Severe Thunderstorm Watch to include NE CT, RI, and SE MA where broken line of severe storms was moving through, feeding off best instability and weakening effective shear. Radar shows decent velocity signatures which are being well sampled right down radial. Expecting these storms to weaken as they reach coast but with many outdoor activities this evening, lightning will pose a danger. Broad area of stratiform precip behind line will keep lighter rain showers for awhile this evening, before clearing works into region later tonight behind cold front. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Key Messages... * Dry & sunny for Independence Day. Once the colder airmass moves into place overnight, we'll start to see some drying and more pleasant weather. Friday should be quite sunny, with temperatures in the low to mid 80s under a high pressure. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Key Messages... * Dry and sunny through the weekend. * Heat and humidity increase Sunday into early next week. * Unsettled weather returns around late Mon/Tue but low confidence in timing/location details. The mid level trough finally exits east on Saturday with ridging building in followed by a weak shortwave early next week. This will pump up the heat and humidity, really starting on Sunday when the 90s return and continuing until at least Monday. Beyond that there is some uncertainty owing to the timing of a frontal system which may bring down temperatures while also introducing a chance for showers and thunderstorms as early at late Monday. For now, best chance of unsettled weather looks centered on Tuesday, which would bring down temperatures. && .AVIATION /23Z THURSDAY THROUGH TUESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 00z TAF Update...High confidence. Areas of MVFR in showers and thunderstorms, primarily in RI and SE MA this evening. Clearing tonight with SKC Fri and Fri night. Winds shift to NW tonight and could gust to 20kt Fri before diminishing. KBOS Terminal...High confidence in TAF. TS expected to remain south of airport this evening. KBDL Terminal...High confidence in TAF. Outlook /Saturday through Tuesday/... Saturday: VFR. Saturday Night through Sunday Night: VFR. Breezy. Monday: VFR. Breezy. Slight chance SHRA, slight chance TSRA. Monday Night: Mainly VFR, with local IFR possible. Breezy. Chance SHRA, slight chance TSRA. Tuesday: Breezy. Chance SHRA, chance TSRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Today through Independence Day...High confidence. Winds/seas stay below small craft advisory thresholds through Friday. Winds will generally be in SW direction on the order of 7-15 knots before switching too a more NW direction tonight behind the cold front. Outlook /Saturday through Tuesday/... Saturday through Saturday Night: Winds less than 25 kt. Sunday through Sunday Night: Low risk for Small Craft Advisory winds with gusts up to 30 kt. Areas of seas approaching 5 ft. Monday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Areas of seas approaching 5 ft. Monday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers. Tuesday: Winds less than 25 kt. Chance of rain showers, slight chance of thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...McMinn NEAR TERM...McMinn/JWD SHORT TERM...McMinn LONG TERM...BW AVIATION...McMinn/FT/JWD MARINE...McMinn
In the hours before
Local storm report, Jul 3, 6:03 PM EDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
603 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg Windsor Locks 41.99N 72.67W
07/03/2025 Hartford CT Law Enforcement
Tree down on Center St near Indian Mountain
Rd. Time estimated from radar.
0543 PM Tstm Wnd Dmg Enfield 41.95N 72.60W
07/03/2025 Hartford CT Amateur Radio
Trees/wires reported down King Street and
King Court.
0545 PM Tstm Wnd Dmg Enfield 41.95N 72.57W
07/03/2025 Hartford CT Law Enforcement
Trees reported down on Wynwood Dr and
Standish St.
&&Local storm report, Jul 3, 7:26 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
726 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Tstm Wnd Gst TF Green AP 41.72N 71.43W
07/03/2025 M64 MPH Kent RI ASOS
&&Local storm report, Jul 3, 7:39 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
739 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Gst Warwick 41.70N 71.46W
07/03/2025 M62 MPH Kent RI Trained Spotter
measured by anemometer. Wind caused minor
damage to a street sign.
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:31 PM EDT | Special Marine Warning | BOX | 44 min | |
| Jul 3, 4:52 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 38 min |
| Jul 3, 5:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Jul 3, 5:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 38 min |
| Jul 3, 6:09 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 66 min |
| Jul 3, 6:43 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jul 3, 7:01 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 44 min |
| Jul 3, 7:21 PM EDT | Special Marine Warning | BOX | 84 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.